Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Change in Meds
Jun 10, 2004

I started meds in 96. Crixivan, epivir and zerit. I switched the Crixivan to Sustiva in 99. I have had all of the lipodystrophy symptoms, tho not to a huge extent. I have been able to keep it moderate thru exercise, some injections, and unfortualtely now having to have the work done on the back of my neck. I have had no viraI load for the last 8 yrs and my t-cells are 1119. I recently went to an HIV specialist and he, being very impressed with my numbers, but seeing how distressed I am about the lipo, offered a new drug treatment plan. This includes Norvir, Reyataz, Viriad and Emtriva. He said they have shown not to be so big on causing lipodystrophy and that maybe my body would benefit and see some reversal. I am afraid to switch my meds but am hating the Zerit and Sustiva now.

Any thoughts on this new regimen?

Thanks.

Response from Dr. Moyle

I see no benefit in changing off Sustiva, it has consistently NOT been associated with fat loss.

The big problem drug here is the Zerit (d4T)....switch studies of d4T to abacavir have shown fat can recover slowly over time. An alternative is to switch d4T to tenofovir (Viread) as your doctor has suggested. We are awaiting results of trials looking at this approach but already know that Tenofovir is not associated with fat loss in persons taking the drug as initial therapy. So the suggestions would be d4T to abacavir, d4T to tenofovir. For convenience reasons, relating to co-formulations, if you went to abacavir you would stay with 3TC (soon to be a single once daily tablet) and if you went to tenofovir you would change the 3TC to FTC (emtriva) as these two drugs will be available in a co-formulation shortly.

I hope this helps you plan things

Regards

Graeme Moyle


Previous
sustiva + gileads nukes
Next
Facial Wasting

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement